How long after treatment would facial wasting start?
Nov 8, 2008
how long after starting treatment does facial wasting start? is there any typical time frame and what makes one more susceptible?
Response from Dr. Pierone
If facial lipoatrophy occurs, it generally develops in a gradual manner over the course of months to years. There are genetic factors that make some individuals more susceptible to both lipoatrophy and lipohypertrophy.
The choice of the antiretroviral regimen is very important. Use of thymidine analogues increases the risk of lipoatrophy. These include d4T (stavudine, Zerit), AZT (zidovudine, Retrovir, Combivir, Trizivir), and ddI (didanosine, Videx). So using a regimen that avoids these agents will lower the risk of lipoatrophy.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Blood In Urine An Acute Symptom Of HIV?
- Diarrhea After Licking Genital Worried I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
- Swollen Glands After Oral Sex Worried I Have HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
- How Do I Get Rid Of Genital Warts In The Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.